Hemophagocytic Lymphohistiocytosis after Vaccination

 An 85-year-old Japanese woman with chronic renal failure and hypertension developed malaise, vomiting, and persistent high fever (up to 39.7°C) on the 12th day after receiving the second dose of the BNT162b2 vaccine. Initial evaluation revealed neutropenia. Further tests showed hyperferritinemia (serum ferritin 2284.4 μg/L). Bone marrow examination revealed haemophagocytosis. A provisional diagnosis of HLH associated with the Comirnaty® vaccination was made based on the HLH-2004 diagnostic criteria. 

The patient was treated with granulocyte colony-stimulating factor and 500 mg methylprednisolone. A significant improvement was observed; the abnormal laboratory results resolved gradually, and the patient was discharged.


READ MORE


REFERENCE

Shimada Y, Nagaba Y, Okawa H, Ehara K, Okada S, Yokomori H. A case of hemophagocytic lymphohistiocytosis after BNT162b2 COVID-19 (Comirnaty®) vaccination. Medicine (Baltimore). 2022 Oct 28;101(43):e31304. doi: 10.1097/MD.0000000000031304. PMID: 36316859; PMCID: PMC9622336.

Comments

Popular posts from this blog

Study linking excess deaths and SARS-CoV2 vaccinations in Scotland

Octuple-COVID-19-vaccinated politician dies from COVID-19 at 75

Breakthrough long COVID in a patient with rheumatoid arthritis